MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED
Model Number 777F8
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes are: kra, dqe, dqo.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
As reported, during use in patient, a swan-ganz catheter provided inaccurate values of continuous cardiac output (9-10l/min) and cardiac index.Catheter was not replaced.It was determined by the customer that the catheter was the cause of the issue after troubleshooting.No further information is available.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
Lot number 65795057 was identified with the return of the catheter.It was previously reported that the lot number was unknown.A product evaluation was completed on the returned catheter.The reported event of inaccurate values was not confirmed.The thermistor was found to read 37.0c when submerged into a 37.0c water bath.Thermistor temperature reading accuracy is +/- 0.3c per hemosphere manual.Thermistor and thermal filament circuit was continuous; there were no open or intermittent conditions.No visible inconsistencies were observed on eeprom data.Resistance value of thermal filament circuit was measured 38.56 ohms at 37 c being within specification.Both thermistor and thermal filament connectors were opened and found no visible inconsistencies.All through lumens were patent without any leakage or occlusion.The balloon inflated clear, concentric and remained inflated for more than 5 minutes without leakage.When running cco on hemosphere monitor, "fault: co- catheter verification, use bolus mode" error message was shown and stopped cco monitoring.Lab patient cco cable passed patient cco cable test.A device history record review was completed and documented that device met all specifications upon distribution.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information, there is no evidence that supports or confirms that the inaccurate value was associated to a manufacturing design defect.It is not known if some procedural factors may have contributed to the event.Therefore, a root cause could not be established regarding the inaccurate value issue.The error message discovered in the product evaluation has been confirmed to be a manufacturing defect.A product risk assessment was generated to cover the error message "fault: co- catheter verification, use bolus mode" in swan ganz catheters for product nonconformance.Additionally, a capa was generated to investigate the cco error message condition and is currently on implementation phase.The root cause was related to manufacturing.

Brand Name
SWAN-GANZ CCOMBO V
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key22248377
Report Number2015691-2025-04957
Device Sequence Number13159768
Product Code DYG
UDI-Device Identifier00690103146554
UDI-Public(01)00690103146554(17)260624(11)240624(10)65795057
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/24/2026
Device Model Number777F8
Device Lot Number65795057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown